Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

There is just one rational cone-length


Author: Octavian Cornea
Journal: Trans. Amer. Math. Soc. 344 (1994), 835-848
MSC: Primary 55P62; Secondary 55P50
DOI: https://doi.org/10.1090/S0002-9947-1994-1260200-X
MathSciNet review: 1260200
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the homotopic nilpotency of the algebra of piecewise polynomial forms on a simply-connected, finite type, CW-complex coincides with the strong L.S. category of the rationalization of that space. This is used to prove that, in the rational, simply-connected context all reasonable notions of cone-length agree. Both these two results are obtained as parts of a more general and functorial picture.


References [Enhancements On Off] (What's this?)

  • [1] M. Clapp and D. Puppe, Invariants of the Lusternik-Schnirelmann type and the topology of critical sets, Trans. Amer. Math. Soc. 298 (1986), 603-620. MR 860382 (88d:55004)
  • [2] O. Cornea, Cone-length and Lusternik-Schnirelmann category, Topology (to appear). MR 1259517 (95d:55008)
  • [3] Y. Félix, La dichotomie elliptique-hyperbolique en homotopie rationnelle, Astérisque 176, Soc. Math. de France, 1989.
  • [4] Y. Félix and S. Halperin, Rational L.S. category and its applications, Trans. Amer. Math. Soc. 273 (1982), 1-37. MR 664027 (84h:55011)
  • [5] Y. Félix and J. C. Thomas, Sur la structure des espaces de L.S. catégorie deux, Illinois J. Math. 30 (1986), 574-593. MR 857212 (87k:55016)
  • [6] T. Ganea, Lusternik-Schnirelmann category and strong category, Illinois J. Math. 11 (1967), 417-427. MR 0229240 (37:4814)
  • [7] S. Halperin, Lectures on minimal models, Mem. Soc. Math. France 9-10 (1983). MR 736299 (85i:55009)
  • [8] J.-M. Lemaire and F. Sigrist, Sur les invariants d'homotopie rationnelle liés à la L.S. catégorie, Comment. Math. Helv. 56 (1981), 103-122. MR 615618 (82g:55009)
  • [9] L. Ljusternik and L. Schnirelmann, Méthodes topologiques dans les problèmes variationnels, Hermann, Paris, 1934.
  • [10] D. Quillen, Rational homotopy the, Annals of Math. 90 (1985), 205-295. MR 0258031 (41:2678)
  • [11] F. Takens, The Lusternik-Schnirelmann categories of a product space, Comput. Math. 22 (1970), 175-180. MR 0290365 (44:7549)
  • [12] D. Tanré, Homotopie rationnelle: Modèles de Chen, Quillen, Sullivan, Lecture Notes in Math., vol. 1025, Springer-Verlag, Berlin and New York, 1983. MR 764769 (86b:55010)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55P62, 55P50

Retrieve articles in all journals with MSC: 55P62, 55P50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1260200-X
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society